MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the single use aspiration needle fell off outside of the patient's body.The issue occurred during preparation for use in a diagnostic eus-fna (endoscopic ultrasound-guided fine-needle aspiration) biopsy procedure.The procedure was completed with another similar device.The patient was not anesthetized.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection.During evaluation, it was confirmed that there was a breakage at the border between the metal of the forceps port connection and the plastic of the actuator.Buckling occurred near the base of the insertion; the stylet could be pulled out, but resistance was felt at the buckling of the insertion during withdrawal.Based on the results of the investigation, no needle breakage was identified, but the needle was crushed, likely due to a bending load on the needle tube.However, a definitive root cause could not be identified.The event can be prevented by following the instructions for use which state: content of the instruction manual (drawing number: rk0385, revision number :03) was confirmed.The instruction manual contains the following descriptions, and it warns against this event.Turn the elevator control lever of the endoscope in the opposite direction of ¿ u to lower the forceps elevator before inserting the instrument.Otherwise, the distal end of the sheath may be blocked by the forceps elevator, which could cause it to extend abruptly from the distal end of the endoscope.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.Use slow short strokes to insert the instrument into the endoscope channel, do not insert the instrument abruptly.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.Do not force the instrument if resistance is encountered.Reduce the angulation of the endoscope until the instrument passes smoothly.If excessive resistance is encountered after reducing the angulation of the endoscope entirely, do not use the instrument.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.Do not coil the insertion portion with a diameter of less than 20 cm.This could damage the insertion portion.If the insertion portion has any malformations like kinks, bends, or cracks, do not use the instrument.Otherwise, unexpected perforation, bleeding, or membrane damage may occur.Be sure to check that the forceps elevator is down before withdrawing the instrument from the endoscope.When the needle slider is withdrawn with the forceps elevator up, the needles distal end cannot be completely retracted into the sheath.When the incompletely retracted needles distal end is withdrawn from the endoscope, the needles distal end extending from the sheath may cause damage to the endoscopes instrument channel.The handle section and sheath should be kept straight, when withdrawn from the endoscope.Otherwise, the sheath and/or needle tube may be bent, negatively affecting specimen extraction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19597434
Report Number9614641-2024-01315
Device Sequence Number8409956
Product Code FCG
UDI-Device Identifier04953170380488
UDI-Public04953170380488
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U200H-8022
Device Lot Number41K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown